Superinfection – Nursing assessments and considerations

Fever
Source: Pixabay

Superinfection is an adverse effect of several anti-infective medications, such as cephalosporin, vancomycin, and macrolide.

It could be associated with fever; glossitis that is characterized by red swollen/inflamed tongue; black hairy tongue; diarrhea; mucous membrane lesions, and vaginal itching and discharge.

In case of superinfections, nurses may consider:

Antifungal medications that are usually administered with food to reduce gastrointestinal upset;

Good skin care, which is a nursing consideration in many cases, such as liver impairment and delayed allergic reaction;

Frequent mouth care, and

Small, frequent feedings, which is also a nursing consideration in several cases, such as liver impairment.

Source of Information:

NCLEX-PN Content Review Guide: Preparation for the NCLEX-PN Examination (Kaplan Test Prep) – https://amzn.to/3jXwuZb *

*affiliate link

Usman Zafar Paracha

Usman Zafar Paracha is a sort of entrepreneur. He is the author of "Color Atlas of Statistics", and the owner of an Android game "Faily Rocket."

%d bloggers like this: